Alert archive / Michigan / Special Marine Warnings in 2002
Special Marine Warning 178, NWS Gaylord, MI
NWS Gaylord, MI issued this special marine warning at Oct 4, 2002, 2:27 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2002, 2:27 PM EDT (18:27 UTC)
- Expired
- Oct 4, 2002, 3:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Oct 4, 11:33 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 4, 11:33 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1133 AM EDT FRI OCT 4 2002 WARM FRONT LOOKS TO BE THROUGH N LOWER WITH SOUTH WINDS. SE WINDS ARE STILL IN PLACE OVER E UPPER. WARMER AIR IS STREAMING NORTH INTO THE REGION AND WILL BOOST TEMEPERTURES IN N LOWER INTO THE LOWER TO MID 70S. WILL PROBABLY TWEAK THE FORECASTED TEMPERATURES TO READ 70 TO 75. COLD FRONT IS FIRING SHOWERS AND THUNDERSTORMS IN WISCONSIN WHICH WILL BE IN THE AREA AROUND 17Z FOR NW LOWER. WITH TEMPERATURES EXPECTED TO REACH THE LOWER TO MID 70S CAPES (BASED ON MODIFIED SOUNDING) WILL BE AROUND 1400 J/KG. THE 500 AND 250 MB JET MAXES WILL BE JUST TO THE WEST ALLOWING FOR THE RRQ OF THE JETS TO HELP WITH THE UPWARD MOTION ALONG THE FRONT. 850 WINDS ARE ALSO AROUND 40 TO 50 KNOTS. THIS GIVES US A GOOD CHNACE TO SEE DYNAMIC BOW ECHOES THIS AFTERNOON. THE OTHER CONCERN SEVERE WEATHERWISE IS SUPERCELLS. THE HODOGRAPHS OF UPSTREAM UPPER OBS SITES HAVE GIVEN BULK RICHARDSON NUMBERS OF AROUND 12 OR SO WITH STORM RELATIVE HELICITY OF 500 M2/S2. SO THIS COULD TURN OUT TO BE AN ACTIVE DAY. PWATS ARE ALSO HIGH WITH THIS MORNINGS SOUNDING AROUND 1.6 INCHES AND UPSTREAM SITES AROUND 1.9 TO 2 INCHES. WITH THE STRONG 850 WINDS AND UNIDIRECTIONAL WIND PROFILES TRAINING OF THESE STORMS COULD PRODUCE HEAVY RAINFALL PROBLEMS LATER THE AFTERNOON. ALTHOUGH 6 HR FLASH FLOOD GUIDANCE IS HIGH (FROM 3.5 TO 4 INCHES). SO DONT EXPECT AT THIS TIME TO PUT OUT ANYTHING, BUT IT IS A CONCERN. SO WILL ZONES BY 1545Z. ANYPLACE WITH SCATTERED WILL BE BUMPED UP TO CATGORICAL POPS WITH APPROPRIATE TIMING. .APX...NONE. LUTZ
Hazardous weather outlook, Oct 4, 1:00 PM EDT, 1 hour 27 minutes before
MIZ008-015>036-041-042-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 100 PM EDT FRI OCT 4 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE... THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN LOWER AND EAST UPPER MICHIGAN DURING THE AFTERNOON AND EARLY EVENING. GREATEST THREAT FOR SEVERE WEATHER WILL OCCUR SOUTH OF THE STRAIT OF MACKINAC BETWEEN 2 PM AND 8 PM. WIND GUSTS IN EXCESS OF 70 MPH WILL BE THE MAIN THREAT...ALONG WITH LOCALLY HEAVY RAINFALL. THERE IS ALSO A RISK FOR TORNADOES WITH THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS NORTHERN LOWER AND EAST UPPER MICHIGAN THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED. WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED BEHIND A COLD FRONT FRIDAY EVENING. LUTZ
In the hours before
Special weather statement, Oct 4, 1:16 PM EDT, 1 hour 11 minutes before
MIZ008-015>036-041-042-042315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
116 PM EDT FRI OCT 4 2002
THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS
OF NORTHERN MICHIGAN EFFECTIVE UNTIL 715 PM EDT FRIDAY EVENING. THIS
WATCH INCLUDES THE FOLLOWING COUNTIES
IN NORTHEAST LOWER MICHIGAN
CHEBOYGAN...PRESQUE ISLE...MONTMORENCY...ALCONA...OSCODA...
IOSCO...ROSCOMMON...OGEMAW...ARENAC...GLADWIN AND ALPENA
IN NORTHWEST LOWER MICHIGAN
ANTRIM...OTSEGO...GRAND TRAVERSE...KALKASKA...CRAWFORD...
BENZIE...MANISTEE...WEXFORD...MISSAUKEE...CHARLEVOIX...EMMET AND
LEELANAU
IN EASTERN UPPER MICHIGAN
CHIPPEWA AND MACKINAC
THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES.Special weather statement, Oct 4, 1:16 PM EDT, 1 hour 11 minutes before
MIZ008-015>036-041-042-042200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
116 PM EDT FRI OCT 4 2002
THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS
OF NORTHERN MICHIGAN EFFECTIVE UNTIL 715 PM EDT FRIDAY EVENING. THIS
WATCH INCLUDES THE FOLLOWING COUNTIES
IN NORTHEAST LOWER MICHIGAN
CHEBOYGAN...PRESQUE ISLE...MONTMORENCY...ALCONA...OSCODA...
IOSCO...ROSCOMMON...OGEMAW...ARENAC...GLADWIN AND ALPENA
IN NORTHWEST LOWER MICHIGAN
ANTRIM...OTSEGO...GRAND TRAVERSE...KALKASKA...CRAWFORD...
BENZIE...MANISTEE...WEXFORD...MISSAUKEE...CHARLEVOIX...EMMET AND
LEELANAU
IN EASTERN UPPER MICHIGAN
CHIPPEWA AND MACKINAC
THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES.Local storm report, Oct 4, 1:35 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD, MI
135 PM EDT FRI OCT 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM MANISTEE MI WIND DAMAGE
10/04/02 MANISTEE NUMEROUS TREES AND POWER
LINES DOWN REPORTED BY LAW
ENFORCEMENT
BAKLocal storm report, Oct 4, 2:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD, MI
213 PM EDT FRI OCT 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM MANISTEE MI WIND DAMAGE
10/04/02 MANISTEE TREES AND POWER LINES DOWN
REPORTED BY TRAINED SPOTTER
BAKThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 6:20 AM EDT | Severe Thunderstorm Warning | APX | Grand Traverse | 40 min |
| Oct 4, 6:22 AM EDT | Special Marine Warning | APX | 38 min | |
| Oct 4, 12:30 PM EDT | Special Marine Warning | APX | 90 min | |
| Oct 4, 12:30 PM EDT | Special Marine Warning | APX | 90 min | |
| Oct 4, 12:30 PM EDT | Special Marine Warning | APX | 90 min | |
| Oct 4, 12:30 PM EDT | Special Marine Warning | APX | 90 min | |
| Oct 4, 1:11 PM EDT | Severe Thunderstorm Warning | APX | Manistee | 49 min |
| Oct 4, 1:40 PM EDT | Severe Thunderstorm Warning | APX | Benzie | 35 min |
| Oct 4, 2:27 PM EDT | Special Marine Warning | APX | 63 min | |
| Oct 4, 2:56 PM EDT | Severe Thunderstorm Warning | APX | Emmet | 34 min |
| Oct 4, 3:06 PM EDT | Special Marine Warning | APX | 84 min | |
| Oct 4, 4:23 PM EDT | Special Marine Warning | APX | 82 min | |
| Oct 4, 5:30 PM EDT | Special Marine Warning | APX | 60 min | |
| Oct 4, 5:30 PM EDT | Special Marine Warning | APX | 60 min | |
| Oct 4, 7:38 PM EDT | Special Marine Warning | APX | 52 min | |
| Oct 4, 7:38 PM EDT | Special Marine Warning | APX | 52 min |
Nearby
Special Marine Warnings in Michigan, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.